x-ray results

Hi everyone, just an update from last week. My x-ray results were sent to me showing no damage to bones. Well, saw rhuemy nurse today and apparently I have wear and tear in back, both hips, previous damage to big toe on right foot lol. This is all caused by osteo-arthritis. So not only does the RA ravage all my joints now I have osteo to contend with as well. You just got to laugh. My nurse is sending me for more physio but they have already told me they cant do anything for me just to pace myself.Also told her my higher dose of mxt (10mg) is making me feel sick so told to take folic acid twice a week instead of once. Does this help with anyone else? Well feel better now I have had a good grumble. Hope everyone has a good day love to all.

Sharon x

7 Replies

oldestnewest
  • Hi I'm on 12.5mg mtx and take folic acid everyday apart from when taking mtx and have no side affects so far. Just been told that it is going to be put up to 20mg with a other med so hopeful will be able to cope with that amount.

  • I have now increased folic acid as well. I was on 1 a week for several years, but now have had to increase it and it has helped. My prob is mouth ulcers, not nausea, but was on 20mg MTX (plus hydroxy & sulpha). So might help you too. Worth a try as the MTX has been great at helping control the RA.Polly

  • I'm about to start administering my MTX by injection and that is meant to be a good way of avoiding the nausea because it bypasses the gut - might be worth a try if you aren't needle phobic or feel you could do this yourself (after some training)?

    Elaine I hope they put you up slowly rather than just going from 12.5 to 20mg to give your body time to adjust? I was on 15mg quite happily but once they pushed it up to 17.5 I felt lousy so just one extra dose can make a big difference.

    Polly I read the other day (in my obsessive browsing!) that Sulpha can also cause mouth ulcers, especially when used in combination with other drugs. Worth investigating if you are still having them perhaps?

    Osteoarthritis can start as a secondary condition to RA unfortunately so it's not always down to ageing/ wear and tear but part of our disease. Poor you. 10mg is still quite a low dose of MTX so might not be enough to help you with the inflammation yet but may be worth asking about having it by injection if you are feeling so sick? Tilda x

  • You got in first Tilda. I was also going to mention too that osteoarthritis can be secondary to RA.

  • Hi tildaT yes doing it 5mg at a time start this Sunday with hydroxychlorquire a little worried about side affects but if that does control ra said something about funding which is better don't know much about that. Had steroid jab in elbow joint and one in arm 2 weeks ago and the pain went now body is starting to hurt again. 2 weeks without pain was great

  • I'm on both the Hydroxy and MTX but GP said my rheumy plans to raise dose of injectable MTX if I tolerate it fine (it's absorbed faster by injection) then take me off the Hydroxy. I'm a bit doubtful about this as I think they work well together for my RA but he's the expert! I don't think Hydroxy will give you problems but it takes 3 months to work usually. TTx

  • thanks for all the advice ,I do inject mtx, the tabs made me feel sick but was ok on 7.5mg injections. Nurse decided to increase it to 10mg but does make me feel sick for a few days. Have tried all the other ANF tabs that go with it but can,t tolerate them. Will see how I get on taking folic acid twice a week. Didnt know that osteo arthritis could start as a secondary condition my nurse never told me that. Thanks again for all the info .

    regards Sharon

You may also like...